Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 231, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2008, 4:12 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 8, 2008, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:25 PM EDT | TSTM WND DMG | Windsor, CT | WIRES DOWN |
| Aug 8, 4:32 PM EDT | TSTM WND DMG | East Hartford, CT | TREE DOWN ON WIRES |
| Aug 8, 4:35 PM EDT | HAIL 0.75 | East Windsor, CT | |
| Aug 8, 4:42 PM EDT | HAIL 0.75 | East Hartford, CT | |
| Aug 8, 4:55 PM EDT | TSTM WND DMG | Vernon, CT | TREES DOWN ON MAPLE ST AND MANY LIMBS DOWN ON LAKE ST |
| Aug 8, 4:55 PM EDT | HAIL 0.75 | Vernon, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 082012 SVRBOX CTC003-013-MAC013-082100- /O.NEW.KBOX.SV.W.0231.080808T2012Z-080808T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARTFORD COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD... MANCHESTER...HARTFORD...EAST HARTFORD... NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF VERNON... SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF SPRINGFIELD... * UNTIL 500 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AGAWAM TO AVON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WINDSOR LOCKS TO WEST HARTFORD...AND MOVING EAST AT 27 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LONGMEADOW BY 420 PM EDT... EAST LONGMEADOW...SPRINGFIELD...WINDSOR AND HARTFORD BY 425 PM EDT... EAST HARTFORD...SOUTH WINDSOR AND EAST WINDSOR BY 430 PM EDT... HAMPDEN AND GLASTONBURY BY 435 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4213 7219 4170 7248 4169 7299 4210 7272 TIME...MOT...LOC 2012Z 266DEG 23KT 4203 7263 4178 7279 $$ RLG
1 follow-up statement
000 WWUS51 KBOX 082037 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT FRI AUG 8 2008 CTC003-013-MAC013-082100- /O.CON.KBOX.SV.W.0231.000000T0000Z-080808T2100Z/ TOLLAND CT-HARTFORD CT-HAMPDEN MA- 437 PM EDT FRI AUG 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHEASTERN HAMPDEN...HARTFORD AND NORTHWESTERN TOLLAND COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOMERS TO EAST HARTFORD...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF VERNON TO EAST HARTFORD...MOVING EAST AT 26 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TOLLAND AND 9 MILES SOUTH OF MONSON BY 450 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED IN EAST WINDSOR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4213 7219 4170 7248 4169 7299 4210 7272 TIME...MOT...LOC 2037Z 266DEG 23KT 4196 7241 4171 7258 $$ RLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:11 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 8, 4:11 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT FRI AUG 8 2008 .SYNOPSIS... ANOMALOUS UPPER LEVEL TROUGH WILL REMAIN OVER NEW ENGLAND FOR MUCH OF THE NEXT WEEK. THIS WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES AND BOUTS OF SHOWER AND THUNDERSTORM ACTIVITY AT TIMES. A THREAT FOR A PERIOD OF HEAVIER RAIN MAY DEVELOP SOMETIME LATER SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... CONVECTION INCREASING IN COVERAGE ACROSS CT VALLEY AND BERKSHIRES AT 3 PM. MLCAPES AROUND 1000 J/KG IN THIS REGION AND INSTABILITY AXIS EXTENDS EWD INTO N RI AND CENTRAL MA SO ACTIVITY MAY CONTINUE TO INCREASE NEXT 1-2 HOURS AS IT MOVES EWD. SEVERE WX THREAT WILL CONTINUE THIS AFTERNOON WITH LARGE HAIL THE PRIMARY THREAT. LAPS SOUNDINGS DO SHOW INVERTED V PROFILE SO SOME OF THE STRONGER/DEEPER CORES MAY ALSO HAVE SOME STRONG WIND. LATEST MESOANALYSIS ALSO SHOWING 0-6KM SHEAR 30-40 KTS ACROSS E MA SO ANY STORMS IN THIS REGION NEXT 1-2 HOURS HAVE POTENTIAL TO ORGANIZE INTO LINE SEGMENTS OR ACQUIRE WEAK ROTATION...BUT SHEAR FORECAST TO WEAKEN THROUGH THE AFTERNOON. EXPECT ACTIVITY TO LIFT NORTHWARD BY THIS EVENING SO WILL HAVE HIGHEST POPS THIS EVENING NW ZONES WITH POPS DECREASING TO THE SOUTH. && .SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/... WEAK COOL FRONT MOVES OFFSHORE LATER TONIGHT WITH GENERAL DRYING TREND AND ANY SHOWERS/TSTMS SHOULD BE NORTH OF REGION BY MIDNIGHT WITH DRY OVERNIGHT PERIOD. SAT...LOOKS LIKE A NICE DAY WITH MUCH LESS COVERAGE OF SHOWERS/TSTMS. DIGGING UPPER LOW THROUGH NORTHERN GT LAKES WILL RESULT IN RISING HEIGHTS AND 500 MB TEMPS WARM SLIGHTLY LEADING TO WEAK INSTABILITY AND MARGINAL MID LEVEL LAPSE RATES. WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS NORTH OF THE MASS PIKE REGION DURING THE AFTERNOON...BUT OVERALL LOOKING MOSTLY DRY ACROSS SNE. 850 MB TEMPS +11 TO +12 SUPPORT MAXES IN UPPER 70S TO LOWER 80S...BUT LIGHT FLOW WILL PROMOTE LOCAL SEABREEZES IN AFTERNOON. SAT NIGHT...UPPER LOW FCST TO AMPLIFY AS IT MOVES THROUGH EASTERN LAKES WITH ANY CONVECTION CONFINED TO THE WEST OF SNE THROUGH 12Z SUN CLOSER TO UPPER VORTEX. NO POPS IN FCST FOR SAT NIGHT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY AND SUNDAY NIGHT... AN ANOMALOUS CLOSED UPPER LEVEL LOW OVER THE GREAT LAKES WILL EJECT SHORTWAVE ENERGY INTO SOUTHERN NEW ENGLAND. WHILE THE MORNING SHOULD BE DRY...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON ACROSS THE INTERIOR AND MAKE THEIR WAY TOWARDS THE COASTAL PLAIN TOWARD EVENING OR AT NIGHT. FEEL AREAL COVERAGE SHOULD BE FAIRLY EXTENSIVE SO WILL DEPICT AN AREA OF LIKELY POPS WORKING THEIR WAY FROM WEST TO EAST. 500 MB TEMPERATURES OF AROUND -15C WILL ONCE AGAIN CREATE STEEP MID LEVEL LAPSE RATES. IN ADDITION...0 TO 6 KM SHEAR VALUES ARE EXPECTED TO INCREASE TO BETWEEN 30 AND 40 KNOTS WHICH IS FAIRLY IMPRESSIVE. LOW LEVEL MOISTURE THOUGH IS SOMEWHAT MARGINAL AND IS THE ONE LIMITING FACTOR. IF WE ARE ABLE TO GET SUFFICIENT MOISTURE BACK...SCATTERED SEVERE THUNDERSTORMS ARE LIKELY SO THIS WILL HAVE TO BE WATCHED CLOSELY. THE BEST CHANCE MAY BE IN THE MID TO LATE AFTERNOON AND EVEN INTO THE NIGHT WITH THE COLD TEMPERATURES ALOFT. IN ADDITION...THERE IS ALSO SOME CONCERN FOR LOCALLY HEAVY RAINFALL LEADING TO MORE URBAN STREET FLOODING. HIGHS ON SUNDAY SHOULD BE MAINLY IN THE UPPER 70S WITH A FEW LOCATIONS ACROSS SOUTHEAST MA/RHODE ISLAND REACHING INTO THE LOWER 80S. LOWS SUNDAY NIGHT SHOULD MAINLY BE IN THE UPPER 50S TO LOWER 60S. MONDAY... 12Z GFS MODEL APPEARS TOO FAST IN LIFTING OUT THE UPPER LEVEL LOW COMPARED TO THE OTHER MODELS AND THE GFS ENSEMBLES. THEREFORE...WILL CONTINUE WITH HIGH CHANCE POPS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. LATER SHIFTS MAY HAVE TO UPGRADE TO LIKELY POPS IF ENSEMBLES ARE ON THE RIGHT TRACK. AGAIN...WE HAVE SOME CONCERN FOR THE POTENTIAL OF HEAVY RAIN AND MORE URBAN STREET FLOODING. HIGHS SHOULD MAINLY BE IN THE UPPER 70S. TUESDAY... AT THIS POINT IT LOOKS LIKE MAINLY A DRY DAY AS WE MIX OUT OUR LOW LEVEL MOISTURE ON WESTERLY FLOW. HOWEVER...ITS STILL COLD ALOFT SO CAN NOT RULE OUT A FEW ISOLATED AFTERNOON OR EVENING SHOWERS. THEREFORE...WILL GO WITH JUST A 20 POP IN THE FORECAST TO COVER THIS POTENTIAL. HIGHS SHOULD MAINLY BE IN THE LOWER 80S UNDER PARTLY SUNNY SKIES. WEDNESDAY THROUGH FRIDAY... A LOW CONFIDENCE FORECAST THIS FAR INTO THE FUTURE. HOWEVER...MODELS AGREE ON ANOTHER ROUND OR TWO OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT. TIMING IS REALLY TRICKY THIS FAR IN ADVANCE...BUT BEST OPPORTUNITY AT THIS TIME APPEARS TO BE THE SECOND HALF OF WEDNESDAY INTO THURSDAY. FOR NOW WE WILL GO WITH MAINLY A DRY FORECAST BY FRIDAY...BUT THINGS CAN CHANGE THIS FAR OUT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AREAS OF MVFR IN SCT SHOWERS/TSTMS THROUGH EARLY EVENING...THEN MVFR OR IFR CIGS POSSIBLY DEVELOPING MHT/BDL/BAF/ORH/BOS LATE TONIGHT. SAT...LOCAL MVFR/IFR CIGS EARLY MORNING INTERIOR LOCATION...OTHERWISE VFR. SLIGHT CHC OF A SHOWER MAINLY NORTH OF BAF-ORH-BOS IN THE AFTN. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY AND MONDAY... TIMES OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY. PATCHY FOG AND LOW CLOUDS ARE ALSO EXPECTED AT TIMES. TUESDAY AND WEDNESDAY... MAINLY VFR BUT A FEW HOURS OF PATCHY GROUND FOG ARE POSSIBLE EARLY IN THE MORNING. CONDITIONS MAY DETERIORATE TO MVFR/IFR LATER ON WEDNESDAY WITH THE NEXT POSSIBLE ROUND OF SHOWERS/THUNDERSTORMS. && .MARINE... THROUGH SAT NIGHT...WINDS AND SEAS BELOW SCA THRESHOLD. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SEAS AND WINDS SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS. HOWEVER...THERE IS A LOW PROBABILITY OF MARGINAL 25 KNOT SOUTHWEST WIND GUSTS AND 5 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS ON MONDAY OR MONDAY NIGHT. MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. A PROLONGED PERIOD OF HEAVIER RAINS COULD OCCUR SUNDAY NIGHT INTO MONDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...KJC SHORT TERM...KJC LONG TERM...FRANK AVIATION...RLG/FRANK MARINE...KJC/FRANK
Hazardous weather outlook, Aug 8, 4:26 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 426 AM EDT FRI AUG 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 426 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG UNTIL 7 AM...MAINLY THE INTERIOR RIVER VALLEYS. SCATTERED SEVERE THUNDERSTORMS ARE A STRONG LIKELIHOOD BETWEEN NOON AND 8 PM WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING. LIGHTNING STRIKES SHOULD CAUSE POCKETS OF POWER OUTAGES. TODAYS SEVERE STORMS SHOULD BEGIN AN HOUR OR SO EARLIER THAN YESTERDAY AND ARE MOST FAVORED ACROSS NORTHERN CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS BETWEEN NOON AND 5 PM. THE EMPHASIS FOR SEVERE STORMS SHOULD SHIFT LATE THIS AFTERNOON TO NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE WHILE DIMINISHING IN NORTHEAST CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY LINGER THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-090830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 426 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED IN THE MASSACHUSETTS COASTAL WATERS BETWEEN NOON AND 5 PM. STRONGEST STORMS SHOULD FORM OVER THE LAND AND DRIFT EAST NORTHEAST INTO THE COASTAL WATERS...PARTICULARLY BETWEEN BOSTON HARBOR AND PLYMOUTH WITH HAIL...LIGHTNING STRIKES AND WIND GUSTS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 8, 3:08 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 308 PM EDT FRI AUG 8 2008 MAZ018-019-082000- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 308 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR HANOVER... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF WEYMOUTH...MOVING NORTHEAST AT 9 MPH. THE THUNDERSTORM WILL BE NEAR... NORWELL BY 320 PM EDT... SCITUATE BY 340 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. JWD
Special weather statement, Aug 8, 3:11 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 311 PM EDT FRI AUG 8 2008 MAZ002-003-008-010-082015- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 311 PM EDT FRI AUG 8 2008 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES EAST OF PLAINFIELD...OR ABOUT 14 MILES WEST OF GREENFIELD...MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...ASHFIELD AND GOSHEN BY 330 PM EDT...6 MILES SOUTH OF SHELBURNE BY 400 PM EDT...CONWAY AND 6 MILES NORTH OF WILLIAMSBURG BY 410 PM EDT...WHATELY AND SUNDERLAND BY 420 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 3:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT FRI AUG 8 2008 CTZ002-MAZ009-011-081945- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 318 PM EDT FRI AUG 8 2008 AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTH OF GRANBY...OR ABOUT 9 MILES NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL BE NEAR...SUFFIELD AND EAST GRANBY BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 3:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT FRI AUG 8 2008 CTZ004-RIZ001-003-004-006-082045- EASTERN KENT RI-NORTHWEST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT- 341 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR THE CONNECTICUT AND RHODE ISLAND STATE BORDER... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER STERLING...OR ABOUT 7 MILES EAST OF PLAINFIELD...MOVING SOUTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... COVENTRY BY 400 PM EDT... WEST GREENWICH BY 410 PM EDT... EAST GREENWICH BY 425 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Local storm report, Aug 8, 3:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL SHELBURNE 42.58N 72.68W
08/08/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZE HAIL COVER RTE ON 112
&&
WSIMPSONSpecial weather statement, Aug 8, 4:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT FRI AUG 8 2008 RIZ001>006-082030- BRISTOL RI-EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI- 400 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND... AT 4 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER WEST WARWICK...OR ABOUT 3 MILES WEST OF WARWICK...MOVING NORTHEAST AT 6 MPH. OTHER STORMS WERE DEVELOPING FARTHER WEST IN COVENTRY. THE THUNDERSTORM WILL BE NEAR... CRANSTON BY 430 PM EDT... PROVIDENCE BY 445 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:45 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 60 min |
| Aug 8, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 51 min |
| Aug 8, 4:31 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Aug 8, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 14 min |
| Aug 8, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 55 min |
| Aug 8, 5:15 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| Aug 7, 8:06 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 114 min |
| Aug 7, 10:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 7, 11:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 7, 11:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 41 min |
| Aug 8, 12:01 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Aug 8, 12:28 AM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 8, 12:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 8, 1:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 8, 2:12 PM EDT | Special Marine Warning | BOX | 93 min | |
| Aug 8, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 57 min |
| Aug 8, 2:22 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 8, 2:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 60 min |
| Aug 8, 2:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 8, 2:45 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 3 hr |
| Aug 8, 2:53 PM EDT | Special Marine Warning | BOX | 82 min | |
| Aug 8, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 53 min |
| Aug 8, 3:53 PM EDT | Areal Flood Advisory | BOX | Plymouth | 3 hr |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 23 min |
| Aug 8, 4:20 PM EDT | Areal Flood Advisory | BOX | Bristol | 3 hr |
| Aug 8, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 45 min |
| Aug 8, 4:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 8, 5:22 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 2 hr |
| Aug 8, 5:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Aug 8, 6:30 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 119 min |
| Aug 8, 7:51 PM EDT | Areal Flood Advisory | BOX | Essex | 105 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.